Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 394, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 19, 2003, 1:30 AM CDT for Texas County, Missouri. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2003, 1:30 AM CDT (06:30 UTC)
- Expired
- Jul 19, 2003, 2:45 AM CDT
- In force
- 75 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Texas County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 7:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2598 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
911 WUUS53 KSGF 190630 SVRSGF MOC215-190745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 130 AM CDT SAT JUL 19 2003 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TEXAS COUNTY IN MISSOURI * UNTIL 245 AM CDT. * AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 12 MILES SOUTH OF FORT LEONARD WOOD...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LICKING BY 145 AM CDT. HOUSTON BY 200 AM CDT. RAYMONDVILLE BY 205 AM CDT. CABOOL BY 220 AM CDT. THE TOWNS OF ROBY...PLATO...HAZELTON...SUCCESS AND BUCYRUS ARE ALSO IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 3759 9174 3759 9225 3708 9223 3709 9170 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:15 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 19, 12:15 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1215 AM CDT SAT JUL 19 2003 ...MESOSCALE CONVECTIVE DISCUSSION... .DISCUSSION... CONVECTIVE COMPLEX CONTINUES TO ORGANIZE ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. ACTIVITY WAS DEVELOPING NORTH AND EAST OF A BOUNDARY THAT EXTENDED FROM NEAR KANSAS CITY TO JUST EAST OF SPRINGFIELD. MODEST LOW LEVEL JET WAS INTERSECTING THIS BOUNDARY AND FEEDING VERY MOIST AND UNSTABLE AIR INTO THE EVOLVING CONVECTIVE COMPLEX. MOST UNSTABLE CAPES ACROSS SOUTHWEST MISSOURI WERE STILL NEAR 3500 J/KG. LARGE HAIL HAS BEEN THE PRIMARY HAZARD THROUGH THE EVENING WITH ROTATING STORMS. MODERATE 0-6 KM SHEAR OF NEAR 40 KTS WILL CONTINUE TO SUPPORT STRONG TO ISOLATED SEVERE STORMS FOR THE NEXT FEW HOURS. STORM MOTION WILL GENERALLY BE TO THE SOUTH AND SOUTHEAST ACROSS SOUTH CENTRAL MISSOURI. CONVECTION MAY TO DEVELOP WESTWARD WITH TIME AS THE BOUNDARY MIGRATES TO THE WEST. HOWEVER LAPS SOUNDING DATA SHOWS THE CAP HOLDING STRONG. LAPS SOUNDING OVER SPRINGFIELD DEPICTS STRONG CONVECTIVE INHIBITION. CELLS THAT HAVE TRIED TO DEVELOP FARTHER WEST HAVE BEEN UNABLE TO SUSTAIN THEMSELVES IN THIS CAPPED ENVIRONMENT SO FAR. THEREFORE GREATEST POTENTIAL OF THUNDERSTORMS AND ACCOMPANYING SEVERE WEATHER WILL CONTINUE MAINLY EAST OF A WARSAW TO MARSHFIELD TO GAINESVILLE LINE. POOLING MOISTURE AND STRONG MOISTURE CONVERGENCE ALONG THE BOUNDARY...AND TRAINING CELLS COULD ALSO LEAD TO SOME FLASH FLOODING. && .AVIATION... (06Z TAF DISCUSSION) WOULD EXPECT MAINLY VFR CONDITIONS AT JOPLIN (KJLN) AND SPRINGFIELD (KSGF) AS MOST OF THE THUNDERSTORMS REMAIN FARTHER EAST ACROSS SOUTH CENTRAL MISSOURI. GREATEST CONCENTRATION OF STORMS WILL BE NORTHEAST AND EAST OF SPRINGFIELD (KSGF). LOWEST CEILINGS WILL BE IN TWEB ROUTE 233 FROM KSTL-KSGF WHERE SCATTERED MVFR AND LOCALIZED IFR CONDITIONS CAN BE EXPECTED. CONDITIONS WILL IMPROVE AREA WIDE AFTER SUNRISE AS STORMS GRADUALLY DISSIPATE. HOWEVER THUNDERSTORMS WILL AGAIN DEVELOP SATURDAY AFTERNOON AND EVENING. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...HEAT ADVISORY ALONG AND WEST OF A LINE FROM CASSVILLE TO LAMAR TO VERSAILLES THROUGH 11 PM SATURDAY. .KS...HEAT ADVISORY ALL ZONES THROUGH 11 PM SATURDAY. FOSTER
Hazardous weather outlook, Jul 19, 1:10 AM CDT, 20 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 110 AM CDT SAT JUL 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...INCLUDING ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL TO THE SIZE OF NICKELS AND WINDS UP TO 60 MPH. TORRENTIAL RAINFALL AND LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: THE GREATEST CHANCE FOR THUNDERSTORMS AND FLOODING WILL EXIST EAST OF A WARSAW...TO SPRINGFIELD...TO BRANSON LINE THROUGH 6 AM. DISCUSSION: A COMPLEX OF THUNDERSTORMS CONTINUED ACROSS SOUTH CENTRAL MISSOURI EARLY SATURDAY MORNING. THE STORMS WERE FORMING NORTH AND EAST OF A BOUNDARY THAT EXTENDED FROM KANSAS CITY TO NEAR SPRINGFIELD. LOW LEVEL WINDS FROM THE SOUTHWEST WILL CONTINUE TO INTERSECT THIS BOUNDARY...AND FEED VERY MOIST AND UNSTABLE AIR INTO THE STORM COMPLEX. THE STORMS WILL GENERALLY MOVE SOUTH AND SOUTHEAST AND AFFECT SOUTH CENTRAL MISSOURI. SOME OF THESE STORMS WILL PRODUCE LARGE HAIL AND STRONG WINDS. TORRENTIAL RAINFALL RATES IN EXCESS OF A TWO INCHES PER HOUR WILL ACCOMPANY SOME OF THESE STORMS WITH RAINFALL TOTALS IN EXCESS OF THREE INCHES LIKELY. THESE RAINFALL AMOUNTS COULD RESULT IN FLASH FLOODING. A LAYER OF WARM AIR AT THE MID-LEVELS OF THE ATMOSPHERE WILL INHIBIT STORMS FROM DEVELOPING OVER FAR WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS THROUGH THE EARLY MORNING HOURS WILL BE EAST OF THE SPRINGFIELD AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH EARLY MONDAY...AS SEVERAL UPPER AIR DISTURBANCES WILL INTERACT WITH THE UNSTABLE AIRMASS OVER THE REGION. THE GREATEST LIKELIHOOD FOR THUNDERSTORMS WILL BE FROM THE LATE AFTERNOON INTO THE OVERNIGHT HOURS BOTH SATURDAY AND SUNDAY. IN ADDITION...MORE HOT AND HUMID CONDITIONS ARE EXPECTED ON SATURDAY...AS HEAT INDICES MAY ONCE AGAIN EXCEED 100 DEGREES ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE EARLY MORNING HOURS EAST OF A WARSAW...TO MARSHFIELD...TO GAINESVILLE LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
In the hours before
Local storm report, Jul 18, 10:17 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1017 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1014 PM 1 E SUNRISE BEACH MO .88 INCH HAIL
07/18/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
1016 PM LAKE OZARKS WEST MO .88 INCH HAIL
07/18/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jul 18, 10:35 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM 1 E LAKE OZARK MO 1.75 INCH HAIL
07/18/03 MILLER SILVER DOLLAR SIZE HAIL.
REPORTED BY PUBLIC.Local storm report, Jul 18, 10:48 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1048 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM 7 S ALTON MO .75 INCH HAIL
07/18/03 OREGON DIME SIZE HAIL REPORT
RELAYED BY PASSING
MOTORIST. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 18, 11:01 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1101 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 PM ELDON MO FLOOD
07/18/03 MILLER SEVERAL CITY STREETS ARE
UNDER WATER. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Jul 18, 11:08 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1107 PM ELDON MO 1 INCH HAIL
07/18/03 MILLER QUARTER SIZE HAIL AND 50
MPH WINDS. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Jul 19, 1:19 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0119 AM CDT SAT JUL 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0118 AM TUSCUMBIA MO 1.75 INCH HAIL
07/19/03 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 53 min |
| Jul 18, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 60 min |
| Jul 18, 8:52 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 4 hr |
| Jul 18, 8:53 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 52 min |
| Jul 18, 9:40 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 65 min |
| Jul 18, 9:44 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 61 min |
| Jul 18, 10:01 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 59 min |
| Jul 18, 10:14 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 61 min |
| Jul 18, 10:45 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 60 min |
| Jul 18, 10:46 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 44 min |
| Jul 18, 11:55 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 80 min |
| Jul 19, 12:09 AM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 81 min |
| Jul 19, 12:42 AM CDT | Flash Flood Warning | SGF | Miller, Phelps, Pulaski | 4 hr |
| Jul 19, 1:06 AM CDT | Flash Flood Warning | SGF | Oregon | 4 hr |
| Jul 19, 1:15 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 75 min |
| Jul 19, 2:19 AM CDT | Flash Flood Warning | SGF | Texas | 4 hr |
| Jul 19, 3:47 AM CDT | Flash Flood Warning | SGF | Howell | 3 hr |
| Jul 19, 3:56 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 34 min |
| Jul 19, 4:58 AM CDT | Flash Flood Warning | SGF | Oregon | 3 hr |
| Jul 19, 6:28 AM CDT | Flash Flood Warning | SGF | Shannon, Texas | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.